Forums


Prevention Medications

Botox

  • By brokenangel2003

    I received my first round of Botox injections in mid-May. I am due for my next round next month. They have really helped me a lot but it feels like they are wearing off because I am starting to have more migraines and a return of the neck pain again. How far before your next round of Botox can you feel the Botox wearing off? Is it normal for it to wear off in about 2 months?

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi brokenangel2003,

    Thank you so much for your question and welcome to the discussion forum. Let’s see what information I can give you that may help.

    For some people who get Botox, it can take two to three cycles before a real improvement is seen in our migraine frequency and severity. Yes, I’ve heard from many patients they feel it ‘wearing’ off before their next round of injections, some people say they get more attacks at about the 8-10 week mark, but it really is individualized. I wish I could be more specific. With your next round, you may find longer lasting results too.

    Please let us know how you make out,
    Nancy

    Reply Created with Sketch. reply
  • By cdfjones

    My Botox starts to ” wear off” around 9 weeks. By week 10 there is no doubt. It does make a difference in the severity of attacks I get. It does not stop them, but I have fewer ” dark room in bed” days. I just know the 2 weeks before I can get it again are going to be tough and plan my schedule and meds around that time. My Neuro says it can’t be given sooner or over time you will build up a tolerance and it will no longer be effective.

    Reply Created with Sketch. reply
  • By Jeny

    I started getting Botox treatment last year with awesome results. I go for shots every 3 months. I do notice I start getting headaches and/or migraines about 2 weeks before my next appointment. But I can live with that. I’m a Botox convert.

    Reply Created with Sketch. reply